I have bipolar disorder. I take tablets Lithium 1350 mg, and Zyprexa 5 mg. My doctor prescribed 50 mg of Zoloft and raised to 75 mg, but I felt no benefits after two months. Recently with the help of a therapist, we found out that I also have a social generalized anxiety disorder and symptoms of OCD. Is Lexapro a good choice for me?
Welcome to icliniq.com.
Thank you for your query.
In addition to bipolar disorder, you have been found to have social generalized anxiety disorder and OCD (obsessive-compulsive disorder) symptoms as you are already on tablet Zoloft (Sertraline), which is a good choice in treating these conditions. If you do not have any benefits with 75 mg, discuss with your doctor about gradually increasing it further, usually 100 mg once daily. The maximum dose of Zoloft is 200 mg once daily. But still, we need to be cautious with increasing the dosage of Zoloft and other SSRIs (selective serotonin reuptake inhibitors) as they can potentially cause manic symptoms. So your doctor will prefer lower doses of SSRIs.
Tablet Lexapro (Escitalopram) is from the same family of medications as Zoloft. If tablet Zoloft is not helpful even at higher doses, discuss with your doctor about switching it.
I hope this has helped you. Thank you.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
I am suffering from a generalized anxiety disorder since childhood ... A lot of individuals have generalized anxiety disorder and this often causes significant comorbidity and depression ... Read fullI have bipolar disorder. What are the lifestyle changes I can do to improve my mood?
.. understand your concern. You are suffering from bipolar disorder and are on Magnesium Valproate and Amisulpride. The dose of Valproate is good and I hope you are stable with this dose. If your mood is stable and you are functioning normally at th... Read fullCan bipolar disorder cause increased anger?
.. sorry to hear about your situation, I can understand it must be really difficult for you right now. What you are describing looks more like depression with anxiety, for bipolar disorder there has to be episodes of Mania which can be diagnosed afte... Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now